Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Noticed a light black spot that appeared on toe. Not raised, no pain. What could be this?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5912 Questions
Question
I have a light black spot that appeared on my big toe yesterday. It is not raised and does not hurt. Never seen anything like it
Posted Sun, 31 Mar 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 18 minutes later
Hello,
Thanks for the query. Sudden appearance of black spot on toe can be due to trauma or a spontaneous bleed leading to accumulation of blood within skin.
Usually it is associated with pain but in diabetics it may manifest without pain. There is nothing to worry. You can apply heparin get to heal it faster.
If possible for you, I Would like to see the lesion.
You have a feature to upload the reports / images by yourself at the right side of the query page, please utilize that so that I can answer your queries better. You can also send the report / images to YYYY@YYYY with the subject at 'ATTN' : Dr. Rahul kumar".
Let me know if you have any further doubt.
Wishing you a good health.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Noticed a light black spot that appeared on toe. Not raised, no pain. What could be this? 21 hours later
I have attached a picture. It has gotten bigger and darker.
 
 
Answered by Dr. Rahul Kumar 4 hours later
Hello,
Thanks for the excellent quality photograph.
It is appearing like a fixed drug eruption (FDE).
It is a form of drug allergy, in which just a single lesion appears on the body.
I would like to know, have you taken any new medication in past 15 days. Any medication, even for body ache cold etc, or is there a change in the type or brand of medication which you must be taking for diabetes and hypertension. FDE can be caused by any change in medication or introduction of new drug.
Well you dont have to worry much, its not a XXXXXXX condition, just apply hydrocortisone gel once daily for 7 days, it will heal.
Hope my advice could relieve your anxiety a bit.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Noticed a light black spot that appeared on toe. Not raised, no pain. What could be this? 1 hour later
I have not changed any medication, the only thing different is I took Aleve on Friday and Saturday and I guess the spot showed up on Friday. The Aleve could be old as it has been in my bag for awhile . . . could that cause this?

Thank you for your review and advice.
 
 
Answered by Dr. Rahul Kumar 3 hours later
Hello,
Aleve (Naproxen), is infact one of the commonest cause for FDE.
Dont worry, this patch will slowly resolve on its own. For faster relief you can use hydrocortisone gel.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor